What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 31, 7:41 PM CST, 17 minutes earlier.
Area forecast discussion, Aug 31, 7:41 PM CST, 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Huntsville AL
841 PM CDT Thu Aug 31 2017
.NEAR TERM...(Tonight)
Issued at 841 PM CDT Thu Aug 31 2017
The remnants of Tropical Storm Harvey will continue to impact the
region overnight as the center tracks from near Tupelo, MS to near
Nashville, TN. This former tropical system has taken on several
extratropical characteristics -- and is exhibiting well defined comma
head over Northern Mississippi and Western Tennessee and a cold
front that has pushed into Northwest/West Alabama as of 01z.
Additionally, a warm front extends from near Waterloo (near the
Triple Point) SE to near Albertville. These frontal boundaries
helped to trigger/invigorate severe thunderstorms earlier this
evening (with a few tornadoes observed further along the AL/MS border
to the SW). With the loss of heating, this activity has struggled
over the last 1-2 hours -- with little to no lightning observed.
However, the wind field is quite strong, with bulk shear values
around 40-50 kts, and looped hodographs creating semi-rotating
supercellular and QLCS-like structures with the remaining convection
in place. Think any tornado threat has since diminished, but cannot
rule out a localized strong storm with gusty winds, locally. We have
see a few mesos over the remainder of the evening thanks to the
strong directional shear in place, but again, the overall
tornado/severe threat is quite low.
However, given the strong pressure gradient associated with Harvey,
strong/gusty SW winds will remain impact overnight. Would not be
surprised if we saw sustained winds in the 10-20 mph range, with
gusts up to 20-30 mph, and some locally higher gusts likely
(especially closer to daybreak). A Wind Advisory is in effect until
21z on Friday. Additionally, we cannot forget the threat for locally
heavy rainfall and some flooding issues with a remnant tropical
system (despite losing most of its tropical characteristics). A
deformation zone should set up along the TN/MS border as Harvey
slowly passes just to our NW. The heaviest rainfall should occur
with this this area extending from NE Mississippi into Middle
Tennessee. Some of these heavier bands may clip far Northwest Alabama
as the low pivots NE. Additionally, new showers and localized storms
should redevelop across the TN Valley overnight as the 850 mb LLJ
ramps up between 03-09z. Thus, have some form of categorical PoPs
over most of the region through this timer period, before tapering
them off a bit late tonight.
.SHORT TERM...(Friday through Saturday)
Issued at 249 PM CDT Thu Aug 31 2017
Clearing skies from SW to NE will be the trend for our CWFA for
Friday, with drier air filtering into the area through the day. Highs
tomorrow will only climb into the lower 70s after starting out in the
upper 60s under the cloud canopy. The dry weather will continue
through Saturday, with morning lows starting out very pleasant in the
middle to upper 50s! Afternoon highs will climb into the middle to
upper 70s, with a few 80-degree readings expected here and there
(especially over NW AL).
.LONG TERM...(Saturday night through Wednesday)
Issued at 249 PM CDT Thu Aug 31 2017
The long-term portion of the forecast begins Saturday night, and the
dry weather looks to linger through the entire weekend. Labor Day
also looks to be nice and dry as well, with temps topping out in the
lower/middle 80s each day and morning lows starting out in the middle
50s/lower 60s.
The main items to note in the extended revolve around the below-
normal temps to start the week, a stout ridge building over the Wrn
CONUS by midweek, with a longwave trof diving Swrd toward the area
for the middle of the week as well. This cold front will be the
strongest we've seen this season, and will bring a nice early taste
of Fall to the TN Valley. Showers/storms will begin to affect the
area ahead of the front as early as Tuesday morning, lingering into
Wednesday before quickly ending from W to E heading into Wednesday
night. Drier air will filter into the region in the fropa's wake,
with lows falling into the lower 50s by the end of the extended
period Friday morning! Not to tease too much, but models have been
dropping temps during this time over the past few days a degree or
two each run, so we may end up seeing a few upper 40s (mainly in our
TN counties). Stay tuned!
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 631 PM CDT Thu Aug 31 2017
Bands of of +SHRA/+TSRA will continue to move across Northern
Alabama, impacting both terminals through at least the midnight hour.
This activity will produce localized gusty winds and low IFR/MVFR
ceilings and visibilities. This activity should weaken and become
lighter by late tonight into early Friday morning. However, gradient
winds will increase as the sharp pressure gradient from the remnants
of TS Harvey pass through the region. Sustained winds of 15-20 mph,
with gusts up to 25-30 mph will be possible through the late
afternoon. Continued MVFR ceilings will persist through most of the
day on Friday, before lifting late in the day.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 4 PM CDT Friday for ALZ001>010-016.
TN...Wind Advisory until 4 PM CDT Friday for TNZ076-096-097.
&&
NEAR TERM...AMP.24
SHORT TERM...12
LONG TERM...12
AVIATION...AMP.24
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Aug 31, 6:51 PM CST, 1 hour 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Huntsville AL
751 PM CDT Thu Aug 31 2017
ALZ001>010-016-TNZ076-096-097-011600-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN-
751 PM CDT Thu Aug 31 2017
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Tonight...
Strong to marginally severe thunderstorms will be possible across the
region through midnight, with localized damaging wind gusts and
torrential rainfall likely.
Rainfall totals upwards of two to three inches are likely across the
area, with the highest rainfall totals occurring over Northwestern
Alabama, closer to the track of the remnants Harvey. Isolated higher
amounts up to four inches are possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Isolated thunderstorms are possible during Friday, as the remnants
of Harvey move into the Ohio Valley. While heavy downpours and gusty
winds could accompany the stronger storms, widespread severe weather
is not anticipated.
Scattered thunderstorms return to the forecast next Tuesday and
Wednesday, as a cold front moves across the area.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel is
requested from early this afternoon through late tonight.
In the hours before
Special weather statement, Aug 31, 5:24 PM CST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Huntsville AL
624 PM CDT THU AUG 31 2017
ALZ001>003-010015-
Lauderdale AL-Franklin AL-Colbert AL-
624 PM CDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAUDERDALE...COLBERT AND
CENTRAL FRANKLIN COUNTIES UNTIL 715 PM CDT...
At 623 PM CDT, Doppler radar was tracking very heavy showers
extending from Iuka to Hodges. Movement was north at 35 mph.
Very heavy rain will be possible with these storms.
Locations impacted include...
Russellville, Sheffield, Tuscumbia, Cherokee, Belgreen, Waterloo,
Posey Loop, Oakland, New Bethel and Barton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3500 8785 3484 8772 3431 8774 3431 8784
3447 8814 3457 8814 3489 8810 3492 8815
3501 8816
TIME...MOT...LOC 2323Z 180DEG 30KT 3475 8812 3437 8792
BCCSpecial weather statement, Aug 31, 6:07 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Huntsville AL
707 PM CDT THU AUG 31 2017
ALZ001-005-010030-
Lauderdale AL-Limestone AL-
707 PM CDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAUDERDALE AND
NORTHWESTERN LIMESTONE COUNTIES UNTIL 730 PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Rogersville, or 15 miles northwest of Athens,
moving north at 50 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Rogersville, Anderson, Lester, Good Springs, Mt Rozell, Cairo and
Leggtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3499 8704 3480 8710 3484 8731 3500 8729
TIME...MOT...LOC 0007Z 190DEG 42KT 3493 8719
70/DD
Special weather statement, Aug 31, 6:17 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Huntsville AL
717 PM CDT THU AUG 31 2017
ALZ001>004-010045-
Lawrence AL-Lauderdale AL-Franklin AL-Colbert AL-
717 PM CDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAUDERDALE...EASTERN
COLBERT...EASTERN FRANKLIN AND WESTERN LAWRENCE COUNTIES UNTIL 745
PM CDT...
At 714 PM CDT, Doppler radar was tracking very heavy showers
extending from Zip City to Phil Campbell. Movement was east at 15
mph.
Torrential downpours are possible with these storms.
Locations impacted include...
Florence, Muscle Shoals, Russellville, Sheffield, Tuscumbia, Phil
Campbell, Killen, Town Creek, Littleville and Leighton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is occurring with these storms and will lead to
localized flooding in the Quad Cities and Russellville areas. Do not
drive your vehicle through flooded roadways!
Monitor local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3500 8742 3430 8739 3431 8776 3501 8778
TIME...MOT...LOC 0014Z 267DEG 12KT 3499 8770 3432 8768
BCC
Special weather statement, Aug 31, 6:43 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Huntsville AL
743 PM CDT THU AUG 31 2017
ALZ004-007-016-010130-
Lawrence AL-Morgan AL-Cullman AL-
743 PM CDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...SOUTHWESTERN MORGAN AND
SOUTHEASTERN LAWRENCE COUNTIES UNTIL 830 PM CDT...
At 742 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Moulton to near Helicon to
Sumiton. Movement was northeast at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Decatur, Cullman, Hartselle, Hanceville, Priceville, Good Hope,
Falkville, Dodge City, Sardis and Baldwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
3399 8711 3430 8711 3430 8727 3443 8732
3459 8692 3429 8671 3408 8668 3409 8669
3405 8668 3406 8671 3395 8679 3394 8688
3391 8692 3387 8693 3386 8699
TIME...MOT...LOC 0042Z 235DEG 42KT 3440 8723 3407 8710 3375 8705
70/DDSpecial weather statement, Aug 31, 7:28 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Huntsville AL
828 PM CDT THU AUG 31 2017
ALZ016-010200-
Cullman AL-
828 PM CDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 900 PM
CDT...
At 828 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Falkville to near Blount
Springs. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cullman, Hanceville, Good Hope, Holly Pond, Dodge City, Baldwin,
Vinemont, Baileyton, West Point and Garden City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3431 8694 3430 8648 3426 8645 3425 8652
3412 8660 3412 8663 3408 8669 3409 8669
3408 8670 3405 8668 3406 8671 3403 8670
3398 8676 3395 8685 3393 8686 3394 8688
3392 8689 3391 8692 3387 8692 3387 8694
TIME...MOT...LOC 0128Z 255DEG 30KT 3428 8687 3396 8687
73